Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 61, NWS Austin/San Antonio, TX

May 8, 2014Gillespie County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2014, 5:14 PM CDT for Gillespie County, Llano County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2014, 5:14 PM CDT (22:14 UTC)
Expired
May 8, 2014, 6:00 PM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Gillespie County, TX, Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 10.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
812 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WUUS54 KEWX 082214
SVREWX
TXC171-299-082300-
/O.NEW.KEWX.SV.W.0061.140508T2214Z-140508T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GILLESPIE COUNTY...
  SOUTHWESTERN LLANO COUNTY...

* UNTIL 600 PM CDT.

* AT 510 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TIVYDALE...
  OR 16 MILES WEST OF FREDERICKSBURG...AND MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE HILLTOP...CRABAPPLE...
  ENCHANTED ROCK STATION...ECKERT AND WILLOW CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3057 9878 3027 9863 3020 9917 3037 9924
TIME...MOT...LOC 2214Z 250DEG 28KT 3032 9910

$$
2 follow-up statements
551 
WWUS54 KEWX 082235
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT THU MAY 8 2014

TXC171-299-082300-
/O.CON.KEWX.SV.W.0061.000000T0000Z-140508T2300Z/
GILLESPIE TX-LLANO TX-
535 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN LLANO AND CENTRAL GILLESPIE COUNTIES...

AT 530 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HILLTOP...OR
8 MILES NORTHWEST OF FREDERICKSBURG...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRABAPPLE...ENCHANTED ROCK STATION...ECKERT AND WILLOW CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3022 9905 3043 9910 3057 9878 3027 9863
TIME...MOT...LOC 2234Z 250DEG 28KT 3037 9893

$$
395 
WWUS54 KEWX 082258
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT THU MAY 8 2014

TXC171-299-082307-
/O.EXP.KEWX.SV.W.0061.000000T0000Z-140508T2300Z/
GILLESPIE TX-LLANO TX-
558 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LLANO AND CENTRAL
GILLESPIE COUNTIES WILL EXPIRE AT 600 PM CDT...

THIS STORM HAS WEAKENED AND IS NO LONGER SEVERE...BUT IS STILL 
CAPABLE OF PRODUCING SMALL HAIL AND STRONG WINDS. A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY 
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3022 9905 3043 9910 3057 9878 3027 9863
TIME...MOT...LOC 2257Z 251DEG 28KT 3043 9873

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:12 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 8, 3:12 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT THU MAY 8 2014

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING MAINLY ACROSS EASTERN PORTIONS OF THE REGION. THE DRYLINE
WILL CONTINUE TO MOVE EASTWARD INTO THE SOUTHERN EDWARDS
PLATEAU...BUT EVEN AHEAD OF THE DRYLINE TEMPERATURES HAVE BEEN
ABLE TO WARM INTO THE MID 80S. GIVEN THAT SFC TEMPS HAVE BEEN ABLE
TO WARM SO WELL UNDER MOSTLY CLOUDY SKIES...WILL KEEP THE MENTION
OF THE THREAT FOR ISOLATED SEVERE STORMS AS INSTABILITY WILL FURTHER
INCREASE THIS AFTERNOON AND INTO THE EVENING. STORM COVERAGE AND
INTENSITY WILL DECREASE OVERNIGHT BUT A RENEWED CHANCE FOR AT
LEAST SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED FRIDAY AS
THE UPPER TROUGH AXIS MOVES ACROSS THE REGION. A WEAK FRONTAL BOUNDARY
WILL STALL OVER CENTRAL TEXAS FRIDAY AFTERNOON. CONVERGENCE ALONG
THE BOUNDARY OCCURRING AT THE SAME TIME AS PEAK HEATING SUGGESTS
THE POTENTIAL FOR ISOLATED STRONG TO MARGINALLY SEVERE STORMS. CHANCES
FOR RAIN WILL END FRIDAY NIGHT AS THE UPPER TROUGH AXIS MOVES INTO
EAST TEXAS.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
WARM AND HUMID CONDITIONS ARE EXPECTED OVER THE WEEKEND AS THE
UPPER LEVELS BECOME ZONAL AND MODERATE ONSHORE FLOW PREVAILS IN
THE LOWER LEVELS. ISOLATED THUNDERSTORMS COULD DEVELOP ACROSS THE
SERRANIAS DEL BURRO IN NERN MEXICO SUNDAY AFTERNOON...AND COULD
POTENTIALLY CROSS INTO THE RIO GRANDE PLAINS SUNDAY NIGHT. SHOWERS AND
THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE HILL COUNTRY/FAR NERN
PARTS OF THE CWA SUNDAY NIGHT AS AN UPPER LEVEL TROUGH MOVES INTO
THE SRN PLAINS. AREAL COVERAGE OF CONVECTIVE ACTIVITY WILL INCREASE
ON MONDAY AND INTO MONDAY NIGHT AS A COLD FRONT DRIVES SOUTHWARD
ACROSS THE REGION. CONVECTION WILL DECREASE ON TUESDAY AS THE
UPPER TROUGH MOVES OFF TO THE EAST AND DRIER N/NW FLOW ALOFT
SETTLES IN. NOTICEABLY COOLER TEMPERATURES ARE EXPECTED DURING THE
MIDDLE OF NEXT WEEK IN THE WAKE OF THE FRONT WITH HIGHS MOSTLY IN
THE LOW TO MID 80S AND LOWS IN THE 50S (POTENTIALLY UPPER 40S
ACROSS THE HILL COUNTRY).

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS EVENING
ACROSS VAL VERDE AND FAR WESTERN EDWARDS COUNTY BEHIND THE
DRYLINE. RELATIVE HUMIDITIES WILL REMAIN IN THE TEENS BEFORE
INCREASING AFTER SUNSET. 20-FT WINDS WILL BE WESTERLY MOSTLY BELOW
10 MPH...WITH OCCASIONAL GUSTS TO 15 MPH. ELEVATED FIRE WEATHER
CONDITIONS ARE POSSIBLE ACROSS VAL VERDE COUNTY TUESDAY AND
WEDNESDAY AFTERNOONS AS DRY AIR MOVES INTO THE REGION IN THE WAKE
OF A COLD FRONT. RELATIVE HUMIDITIES WILL FALL TO NEAR OR JUST
BELOW 20 PERCENT EACH AFTERNOON. 20-FT WINDS WILL MOSTLY BE AT OR
BELOW 10 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  90  70  89  72 /  40  30  20  -   -
AUSTIN BERGSTROM INTL AIRPORT  68  89  69  88  71 /  40  30  20  -   -
NEW BRAUNFELS MUNI AIRPORT     71  90  70  91  71 /  40  30  20  -   -
BURNET MUNI AIRPORT            69  87  69  88  70 /  30  20  20  -   -
DEL RIO INTL AIRPORT           71  93  72  96  73 /  10  10  10  -   -
GEORGETOWN MUNI AIRPORT        69  88  69  87  71 /  40  20  20  -   -
HONDO MUNI AIRPORT             71  90  70  94  72 /  20  30  20  -   -
SAN MARCOS MUNI AIRPORT        70  89  69  90  71 /  40  30  20  -   -
LA GRANGE - FAYETTE REGIONAL   71  87  72  88  72 /  50  40  20  10  10
SAN ANTONIO INTL AIRPORT       72  89  71  92  72 /  30  30  20  -   -
STINSON MUNI AIRPORT           72  89  71  93  72 /  30  40  20  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...25
Hazardous weather outlook, May 8, 4:00 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 PM CDT THU MAY 8 2014

TXZ171>173-183>194-202>209-217>225-228-092100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
400 PM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING FOR AREAS GENERALLY EAST OF A LINE FROM LLANO TO PEARSALL.
THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE FOR AREAS
MAINLY EAST OF INTERSTATE 35.

OTHERWISE... LOW RELATIVE HUMIDITIES WILL LEAD TO ELEVATED FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EVENING FOR VAL VERDE AND
WESTERN EDWARDS COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 8, 3:09 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT THU MAY 8 2014

TXZ184-185-082045-
EDWARDS-REAL-
309 PM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL AND CENTRAL
EDWARDS COUNTIES UNTIL 345 PM CDT...

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF VANCE...OR 11 MILES SOUTH OF
ROCKSPRINGS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL EDWARDS AND NORTHWESTERN REAL COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3011 9995 2989 9981 2974 10021 2989 10031
TIME...MOT...LOC 2009Z 237DEG 28KT 2987 10017
Special weather statement, May 8, 3:37 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
337 PM CDT THU MAY 8 2014

TXZ184-186-082100-
EDWARDS-KERR-
337 PM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR AND
NORTHEASTERN EDWARDS COUNTIES UNTIL 400 PM CDT...

AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF TELEGRAPH...OR 23 MILES
SOUTH OF JUNCTION...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HIGHWAY 83 ALONG THE EDWARDS KERR COUNTY LINE AND THE RURAL AREAS OF
EXTREME NORTHEASTERN EDWARDS AND NORTHWESTERN KERR COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3020 9941 3008 9984 3021 9991 3030 9972
      3030 9946
TIME...MOT...LOC 2035Z 245DEG 22KT 3017 9977
Special weather statement, May 8, 3:40 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT THU MAY 8 2014

TXZ172-082130-
BURNET-
340 PM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET COUNTY UNTIL
430 PM CDT...

AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF TOW...OR 12 MILES NORTH OF
BUCHANAN DAM...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN BURNET COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3103 9814 3086 9842 3093 9845 3094 9842
      3094 9845 3097 9847 3098 9845 3102 9846
      3104 9843 3104 9814
TIME...MOT...LOC 2038Z 244DEG 21KT 3098 9845
Special weather statement, May 8, 4:24 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 PM CDT THU MAY 8 2014

TXZ186-082200-
KERR-
424 PM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KERR COUNTY UNTIL 500 PM
CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF KERR WILDLIFE MANAGEMENT
AREA...OR 22 MILES SOUTHEAST OF JUNCTION...MOVING NORTHEAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
I10 NEAR THE KERR KIMBLE COUNTY LINE AND MAINLY RURAL AREAS OF
NORTHERN KERR COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3029 9936 3029 9931 3027 9931 3010 9957
      3025 9970 3030 9962 3030 9960 3030 9937
TIME...MOT...LOC 2123Z 232DEG 27KT 3023 9955
Special weather statement, May 8, 4:27 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 PM CDT THU MAY 8 2014

TXZ171-172-082200-
BURNET-LLANO-
427 PM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET AND NORTHERN
LLANO COUNTIES UNTIL 500 PM CDT...

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BABY HEAD...OR 12 MILES NORTH OF LLANO...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
THE AREA NORTHEAST OF BABY HEAD AND MAINLY RURAL AREAS OF EXTREME
NORTHERN LLANO AND EXTREME NORTHWESTERN BURNET COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3103 9817 3080 9865 3092 9874 3093 9863
      3093 9843 3095 9846 3102 9846 3103 9844
      3104 9817
TIME...MOT...LOC 2126Z 237DEG 24KT 3092 9861
Special weather statement, May 8, 5:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT THU MAY 8 2014

TXZ171-186-188-082245-
GILLESPIE-KERR-LLANO-
503 PM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LLANO...EXTREME
NORTHERN KERR AND WESTERN GILLESPIE COUNTIES UNTIL 545 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HARPER...OR 17 MILES NORTH OF KERRVILLE...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TIVYDALE...
  HILLTOP...
  CHERRY SPRING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3033 9879 3017 9926 3028 9932 3030 9931
      3035 9931 3051 9900 3050 9898 3052 9897
      3055 9891
TIME...MOT...LOC 2203Z 246DEG 29KT 3029 9920

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:20 PM CDTSpecial Weather StatementEWXBurnet40 min
May 8, 2:35 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson25 min
May 8, 3:09 PM CDTSpecial Weather StatementEWXEdwards36 min
May 8, 3:37 PM CDTSpecial Weather StatementEWXKerr23 min
May 8, 3:40 PM CDTSpecial Weather StatementEWXBurnet50 min
May 8, 4:24 PM CDTSpecial Weather StatementEWXKerr36 min
May 8, 4:27 PM CDTSpecial Weather StatementEWXBurnet33 min
May 8, 4:59 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano31 min
May 8, 5:03 PM CDTSpecial Weather StatementEWXGillespie42 min
May 8, 5:32 PM CDTSpecial Weather StatementEWXBurnet43 min
May 8, 6:01 PM CDTSpecial Weather StatementEWXBlanco44 min
May 8, 6:15 PM CDTSpecial Weather StatementEWXBurnet45 min
May 8, 6:17 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Llano43 min
May 8, 6:47 PM CDTSevere Thunderstorm WarningEWXBlanco, Hays43 min
May 8, 6:50 PM CDTSpecial Weather StatementEWXTravis25 min
May 8, 6:59 PM CDTSpecial Weather StatementEWXBurnet31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.